U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 12-02-2014, 06:10 PM
 
264 posts, read 346,174 times
Reputation: 320

Advertisements

Why is it so effing hard?
Lost my job end of September. Since I already met my deductible a friend said it was more beneficial to do COBRA than get on a new plan. Sent in my $500 + check for COBRA and as of more than a month later Cigna has no record that I should still be covered....which is a whole other issue.
So I thought I'd try to wean myself off my 90 mgs of cymbalta since I had to pay out of pocket ($575!!) for it while waiting for cobra to kick in. I've gone exactly one day and about three hours on 60 mg and have lost my mind. Just popped 30 to get me back on track.
My god! Why is it so hard to get off these pills???
Reply With Quote Quick reply to this message

 
Old 12-04-2014, 11:41 AM
 
Location: Lompoc,CA
1,261 posts, read 4,798,692 times
Reputation: 1309
Go very very and I say it again,VERY slow. No rush..ask a dr about a weaning off schedule. Good luck! It can be do!!!
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 12:05 PM
 
5,079 posts, read 4,389,860 times
Reputation: 14618
Call now to get that COBRA in place! The withdrawal from this class of meds (Effexor is a close cousin) is HORRIBLE. It can include "brain zaps" - a feeling of a sudden electrical discharge in the brain. It can take six months to go away. You really want to wean this as slowly as possible. And besides, do you not still need it?

Also, call your prescribing MD and beg for samples, as much as they can give you, to tide you over.
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 12:07 PM
 
9,975 posts, read 16,637,054 times
Reputation: 16931
Do you have a cancelled check showing you paid Cobra?
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 04:21 PM
 
264 posts, read 346,174 times
Reputation: 320
Cymbalta comes in 30 and 60 mgs (capsules). I'm on 90. I took a 60 for just over a day and was already feeling withdrawal so I'm back to 90. I still need an antidepressant but I don't feel like this one is doing much for me lately (been on it almost 5 yrs). I know brain zaps all too well...have been on something or other for the past 20 yrs. and since there are so many diff kinds of ADs Id like to find one that doesn't cost $550 (regardless of insurance). That's just ridiculous in itself!
According to my latest call with the cobra company, cigna should show I'm covered by tomorrow afternoon. I need to find a new psych bc I don't like who I had been going to and for the past several yrs my general dr wrote the script.

Last edited by box*of*rain; 12-04-2014 at 04:29 PM..
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 04:43 PM
 
7,493 posts, read 10,181,276 times
Reputation: 7394
I got off antidepressants a few weeks ago, no problems yet. It's better to do it slowly and take your time as has already been said.
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 04:58 PM
 
264 posts, read 346,174 times
Reputation: 320
If they're capsules how could I go any slower than 60 a few days then 30 a few days? I read somewhere that someone literally opened up the capsules (not sure which AD it was), counted out the little granules (???) inside and just lessened those every few days. Seems like an awful lot of work!


Gah! I'm back to my regular 90 mgs but something needs to change. I just want to feel some happiness in my life. I want to look forward to things. Next step is to try something new with a psychs help when I know I'm 100% covered by insurance.
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 05:06 PM
 
1,593 posts, read 1,908,922 times
Reputation: 3353
Quote:
Originally Posted by box*of*rain View Post
If they're capsules how could I go any slower than 60 a few days then 30 a few days? I read somewhere that someone literally opened up the capsules (not sure which AD it was), counted out the little granules (???) inside and just lessened those every few days. Seems like an awful lot of work!


Gah! I'm back to my regular 90 mgs but something needs to change. I just want to feel some happiness in my life. I want to look forward to things. Next step is to try something new with a psychs help when I know I'm 100% covered by insurance.
THis is absolute speculation so please take it as such.

I'm assuming that a reputable compounding pharmacy will be able to create whatever mgs you want with your existing meds.

Good luck.
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 05:27 PM
 
264 posts, read 346,174 times
Reputation: 320
Quote:
Originally Posted by Eastcoasting View Post
THis is absolute speculation so please take it as such.

I'm assuming that a reputable compounding pharmacy will be able to create whatever mgs you want with your existing meds.

Good luck.
That's interesting. Will have to ask the doc. Thank you!
Reply With Quote Quick reply to this message
 
Old 12-04-2014, 05:49 PM
 
Location: City Data Land
16,174 posts, read 9,519,958 times
Reputation: 31570
I strongly suggest you get a psychiatrist. Although general docs can help out in a pinch, psychiatrists are the experts when in comes to psych drugs. Check reviews online for p-docs in your area. I found my doc that way, and she is the best psychiatrist I've ever had (and I've had one over 30 years). She doesn't even take my insurance, but she gives me a cash pay discount. She also lives 1 1/2 hours away from me. I like her so much I gladly pay and drive that to see her. She has been my doc five years now. As you know, it is essential to taper off psychotropic drugs gradually. Stopping suddenly can cause suicidal thoughts or actions, and you sure don't want that.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:

Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness > Mental Health
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Contact Us - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35, 36, 37 - Top